Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 122, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 2, 2013, 4:08 PM EDT for 4 counties in Georgia. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2013, 4:08 PM EDT (20:08 UTC)
- Expired
- Jun 2, 2013, 5:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Barrow County, GA, Gwinnett County, GA, Hall County, GA, Jackson County, GA
The radar
The Atlanta radar (KFFC), 95 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 4:15 PM EDT | TSTM WND DMG | Duluth, GA | SEVERAL TREES DOWN. |
| Jun 2, 4:35 PM EDT | TSTM WND DMG | 4 Wnw Winder, GA | REPORT RELAYED VIA SPOTTER NETWORK. MEASURED WIND SPEED OF 53.5 MPH. 2 LARGE PINE TREE TOPS SNAPPED AND TRASH CANS BLOWN MORE THAN 100 FEET DOWN THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1038 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
229
WUUS52 KFFC 022008
SVRFFC
GAC013-135-139-157-022100-
/O.NEW.KFFC.SV.W.0122.130602T2008Z-130602T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 PM EDT SUN JUN 2 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BARROW COUNTY IN NORTH CENTRAL GEORGIA
NORTHERN GWINNETT COUNTY IN NORTH CENTRAL GEORGIA
SOUTHERN HALL COUNTY IN NORTH CENTRAL GEORGIA
WESTERN JACKSON COUNTY IN NORTHEAST GEORGIA
* UNTIL 500 PM EDT
* AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED NEAR DULUTH...MOVING NORTHEAST AT 35
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUWANEE...LAWRENCEVILLE...SUGAR HILL...BUFORD...DACULA...REST
HAVEN...AUBURN...CARL...FLOWERY BRANCH...HOSCHTON...BRASELTON...
TALMO AND PENDERGRASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3403 8358 3390 8417 3399 8419 3403 8417
3405 8410 3407 8412 3410 8411 3429 8372
TIME...MOT...LOC 2008Z 240DEG 31KT 3401 8408
$$1 follow-up statement
955 WWUS52 KFFC 022047 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 447 PM EDT SUN JUN 2 2013 GAC013-135-139-157-022100- /O.CON.KFFC.SV.W.0122.000000T0000Z-130602T2100Z/ BARROW GA-GWINNETT GA-HALL GA-JACKSON GA- 447 PM EDT SUN JUN 2 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR WESTERN JACKSON...SOUTH CENTRAL HALL...NORTHEASTERN GWINNETT AND NORTHERN BARROW COUNTIES... AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR ROAD ATLANTA-LANIER SPEEDWAY...MOVING NORTHEAST AT 35 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TALMO AND PENDERGRASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX. && LAT...LON 3398 8388 3420 8389 3429 8372 3403 8358 TIME...MOT...LOC 2047Z 240DEG 31KT 3418 8373 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:05 PM EDT, 3 minutes earlier.
Area forecast discussion, Jun 2, 4:05 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 405 PM EDT SUN JUN 2 2013 ...ISOLATED SEVERE STORMS POSSIBLE THIS EVENING... .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... COLD FRONT STILL NORTHWEST OF THE STATE HOWEVER TWO LINES OF CONVECTION HAVE DEVELOPED ACROSS THE CWA AHEAD OF THIS FRONT. LOCAL WRF HAS PICKED UP ON BOTH LINES BUT WEAKENS THE EASTERN LINE AND LETS THE WESTERN LINE DOMINATE. ALTHOUGH HRRR ISNT AS CLEAR WITH BOTH LINES...IT DOES SHOW THE WEST LINE OF CONVECTION CONTINUING TO DOMINATE AND PUSH EAST. FORECAST IS IN LINE WITH THESE TWO HI-RES MODELS WITH THE FOCUS BECOMING ON THE WEST LINE. WILL CONTINUE TO MOVE EAST TONIGHT SO HAVE SHOWN CATEGORICAL POPS INTO THE EVENING FOR MUCH OF THE CWA. WITH 1500-2000 J/KG OF MUCAPE THIS AFTERNOON ISOLATED SVR STORMS ARE POSSIBLE WITH THE MAIN THREATS BEING WIND AND HAIL. BEHIND THIS LINE...COULD STILL SEE SCATTERED STORMS DEVELOP OVERNIGHT. CONFIDENCE IS LOW THOUGH ON FORECAST TONIGHT AS THERE ARE SOME DIFFERENCES IN THE MODELS /INCLUDING HI RES/...SOME SHOWING AN ACTIVE NIGHT WHILE OTHERS LIMITING ACTIVITY. HAVE BASICALLY GONE CHANCE POPS THROUGH THE NIGHT. COLD FRONT WILL PUSH THROUGH NORTH GEORGIA TONIGHT AND INTO CENTRAL GEORGIA ON MONDAY. WILL BE ENOUGH MOISTURE AND LIFT FROM THE FRONT THAT CONVECTION IS POSSIBLE AGAIN ON MONDAY BUT THE BETTER CHANCES WILL BE ACROSS THE SOUTHEAST PART OF THE CWA. PLENTY OF INSTABILITY /2000 J/KG OF MUCAPE/ MONDAY AFTERNOON TO SEE A FEW STRONG STORMS. STORMS LOOK TO CONTINUE WITH LAST IN A SERIES OF SHORTWAVES TO MOVE THROUGH MONDAY NIGHT. WILL INCREASE POPS TO HIGH END CHANCE RANGE THROUGH 12Z TUESDAY AS FRONT PUSHES THROUGH. TEMPS ARE NEAR A MODEL BLEND. 11 && .PREV DISCUSSION... /ISSUED 207 PM EDT SUN JUN 2 2013/ PREV DISCUSSION... UPDATE... /ISSUED 1025 AM EDT SUN JUN 2 2013/ SHOWERS AND THUNDERSTORMS HAVE BEEN SLOW TO DEVELOP ACROSS MUCH OF THE CWA THIS MORNING SO MAIN CHANGE TO THE FORECAST HAS BEEN TO REDUCE POPS FOR THE MORNING. BY EARLY AFTERNOON THOUGH...THE HRRR INCREASES COVERAGE GREATLY ACROSS THE NORTH AND WESTERN PART OF THE CWA AND THIS IS IN LINE WITH THE FORECAST. SOME INDICATION IN THE MODELS SUCH AS THE GFS AND ECMWF THAT THE BETTER COVERAGE WILL CONTINUE INTO TONIGHT AND MAY NEED TO ADJUST OUR POPS UPWARD OVERNIGHT IN FUTURE UPDATES. PORTIONS OF FANNIN AND GILMER COUNTY HAVE ALREADY SEEN AROUND 4 INCHES OF RAIN DURING THIS EVENT SO FAR. ALTHOUGH THEY HAVE RECEIVED A REPRIEVE FROM THE HEAVY RAIN...WILL HAVE TO CONTINUE TO MONITOR THIS AREA CLOSELY FOR POTENTIAL ISOLATED FLOODING AS HEAVY RAIN IS POSSIBLE AGAIN THIS AFTERNOON. 11 PREVIOUS LONG TERM... TUESDAY THROUGH SATURDAY/... /ISSUED 353 AM EDT SUN JUN 2 2013/ MODELS SHOW THE COLD FRONT PUSHING INTO SOUTH GA MONDAY NIGHT... WHERE IT MEANDERS... THEN DRIFTS BACK NORTH SLIGHTLY BY TUESDAY AFTERNOON. THIS WILL WARRANT HOLDING ONTO A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE SOUTHERN REACHES OF THE FORECAST AREA ON TUESDAY. A SLIGHT CHANCE OF STORMS SPREAD BACK ACROSS NORTH GA BY WEDNESDAY AS AN EASTERLY WIND FLOW BEGINS TO ADVECT DEEP ATLANTIC MOISTURE BACK OVER THE AREA WHILE A SERIES OF UPPER DISTURBANCES BEGIN TO CARVE A BROAD LONG WAVE TROUGH THAT STRETCHES DOWN THE MS VALLEY REGION BY WEDNESDAY AFTERNOON. THIS UPPER TROUGH DEEPENS OVER THE SOUTH ON THURSDAY AND PROVIDES THE SUPPORT FOR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA THURSDAY AFTERNOON AND EVENING. AT THE SAME TIME... THE ECMWF AND GFS SHOW AN EARLY SEASON TROPICAL SYSTEM PUSHING INTO THE EASTERN GULF ON THURSDAY... ACROSS CENTRAL FL AND INTO THE WESTERN ATLANTIC ON FRIDAY...THEN UP THE EAST COAST ON SATURDAY AS HIGH PRESSURE BUILDING SOUTH OF CANADA HELPS HOLD THE SYSTEM OFF SHORE. AHEAD OF THIS SYSTEM ON FRIDAY... A CONTINUED MOIST EASTERLY FLOW AND UPPER TROUGH WILL SUPPORT DIURNALLY DRIVEN AFTERNOON AND EVENING CONVECTION ACROSS THE AREA AGAIN ON FRIDAY. AS THE TROPICAL SYSTEM PUSHES OFF TO THE NE ON SATURDAY... MODELS SHOW A COLD FRONT AND DRIER AIR SPREADING SOUTH IN ITS WAKE. DUE TO MUCH UNCERTAINTY ON TIMING AND TRACK... WILL CONTINUE TO SHOW A CHANCE OF CONVECTION ON SATURDAY FOR NOW AND MONITOR CHANGES IN THE MODEL RUNS CLOSELY OVER THE NEXT SEVERAL DAYS. 39 AVIATION... 18Z UPDATE... CONVECTION HAS BEGUN TO DEVELOP AROUND THE TERMINALS AND FOR NOW IS ORIENTED IN TWO LINES. EXPECT CONVECTION TO CONTINUE THROUGH THIS EVENING BUT THEN CHANCES WILL DECREASE. HAVE KEPT SHRA IN THE TAFS FOR MUCH OF THE NIGHT...BUT CANT COMPLETELY RULE OUT THE CHANCE OF MORE TSRA. COULD SEE SOME GUSTY WINDS AND BRIEF LOWER CIGS IN THE TSRA BUT SO SHORT LIVED THAT HAVENT INCLUDED IT IN THE TAF YET EXCEPT FOR MINOR REDUCTION IN VSBY. CIGS ARE EXPECTED TO LOWER OVERNIGHT INTO THE IFR TO LOW MVFR RANGE. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON TIMING OF CONVECTION...VSBYS AND CIGS. HIGH CONFIDENCE ON WIND DIRECTION...BUT MEDIUM ON SPEEDS DUE TO POSSIBLE GUSTS IN TSRA. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 67 84 63 87 / 80 40 30 10 ATLANTA 69 84 68 86 / 80 40 10 10 BLAIRSVILLE 62 80 60 81 / 80 40 10 10 CARTERSVILLE 66 84 62 88 / 80 40 10 10 COLUMBUS 72 87 70 89 / 80 50 30 10 GAINESVILLE 67 83 65 85 / 80 40 20 10 MACON 69 86 68 90 / 80 50 40 20 ROME 67 83 61 88 / 70 30 10 10 PEACHTREE CITY 67 84 62 87 / 80 40 20 10 VIDALIA 72 86 71 89 / 60 60 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...11 LONG TERM....DEESE AVIATION...11
Hazardous weather outlook, Jun 2, 2:38 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 238 PM EDT SUN JUN 2 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031845- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 238 PM EDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ISOLATED SEVERE STORMS THIS AFTERNOON AND EVENING... WEATHER HAZARDS EXPECTED... ISOLATED STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. DISCUSSION... A STORM SYSTEM WILL PUSH ACROSS THE OHIO VALLEY AND DRAG A COLD FRONT INTO NORTH GEORGIA TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT AND SPREAD ACROSS THE REST OF THE REGION DURING THE LATE AFTERNOON AND EVENING HOURS. MODERATE UPPER LEVEL FORCING AND AFTERNOON INSTABILITY COULD ALLOW A FEW STORMS TO BECOME SEVERE ACROSS NORTH AND PARTS OF CENTRAL GEORGIA DURING DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ...ISOLATED STRONG STORMS POSSIBLE ON MONDAY... A COLD FRONT WILL SAG SOUTHWARD ACROSS PARTS OF NORTH AND CENTRAL GEORGIA ON MONDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT DURING DAYTIME HEATING. FRONTAL FORCING AND MODERATE INSTABILITY COULD ALLOW A FEW STORMS TO BECOME STRONG MONDAY AFTERNOON... PRODUCING GUSTY WINDS... SMALL HAIL...FREQUENT LIGHTNING AND HEAVY RAIN. THE THUNDERSTORM THREAT WILL DECREASE OVER THE AREA TUESDAY AND WEDNESDAY AS THE FRONT PUSHES INTO SOUTH GEORGIA ALTHOUGH ISOLATED THUNDERSTORMS MAY STILL BE POSSIBLE ACROSS PARTS OF CENTRAL GEORGIA. A BETTER CHANCE OF SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL RETURN TO ALL OF NORTH AND CENTRAL GEORGIA FOR THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT STORM REPORTS THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 2, 3:16 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
316 PM EDT SUN JUN 2 2013
GAZ014-015-021>023-021945-
316 PM EDT SUN JUN 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL...40 MPH
WINDS...AND FREQUENT LIGHTNING IN LUMPKIN...CHEROKEE...DAWSON...FORSYTH AND
HALL COUNTIES UNTIL 345 PM EDT...
AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LATHEMTOWN...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE FREE HOME...BALL
GROUND...REAVIS MOUNTAIN...HOLBROOK...LATHEMTOWN...DREW...DUCKTOWN...
HOLLIS LATHEM RESERVOIR...HIGHTOWER...CUMMING...MATT...COAL
MOUNTAIN...DAWSONVILLE...SILVER CITY AND DOUGHERTY. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS.
&&
LAT...LON 3422 8388 3419 8435 3436 8442 3438 8432
3438 8426 3440 8426 3449 8391
TIME...MOT...LOC 1915Z 256DEG 26KT 3429 8428Special weather statement, Jun 2, 3:26 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
326 PM EDT SUN JUN 2 2013
GAZ044-053-054-022000-
326 PM EDT SUN JUN 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL...45 MPH
WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING IN COWETA...FAYETTE
AND FULTON COUNTIES UNTIL 400 PM EDT...
AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MADRAS...MOVING EAST AT 20 MPH.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE THOMAS
CROSSROADS...MADRAS...PALMETTO...CANNONGATE...PEACHTREE
CITY...TYRONE...FAIRBURN...SANDY CREEK...UNION CITY...KENWOOD AND
FAYETTEVILLE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
&&
LAT...LON 3361 8446 3355 8446 3355 8444 3353 8443
3336 8442 3338 8480 3354 8481
TIME...MOT...LOC 1926Z 256DEG 19KT 3346 8469Special weather statement, Jun 2, 3:36 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 336 PM EDT SUN JUN 2 2013 GAZ032>034-044-045-022015- 336 PM EDT SUN JUN 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...45 MPH WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING IN COBB...DEKALB...GWINNETT AND FULTON COUNTIES UNTIL 415 PM EDT... AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BANKHEAD...MOVING EAST AT 25 MPH. PEA SIZE HAIL HAS BEEN REPORTED WITH THIS STORM. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE BOLTON...BANKHEAD...CASCADE HEIGHTS...WEST END...SWEET AUBURN...LAKEWOOD PARK...GRANT PARK-ZOO ATLANTA...TURNER FIELD...ATLANTA...VININGS...SMYRNA...ATLANTIC STATION...PIEDMONT PARK...MIDTOWN AND EDGEWOOD. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. && LAT...LON 3402 8402 3376 8401 3367 8454 3387 8456 TIME...MOT...LOC 1935Z 254DEG 23KT 3380 8440
Special weather statement, Jun 2, 3:36 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 336 PM EDT SUN JUN 2 2013 GAZ071-072-081>083-022015- 336 PM EDT SUN JUN 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS IN TWIGGS...MONROE...JONES...BIBB AND CRAWFORD COUNTIES UNTIL 415 PM EDT... AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LIZELLA...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS TWIGGS...MONROE...JONES...BIBB AND CRAWFORD COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LAKE TOBESOFKEE...LIZELLA...SKIPPERTON...WESLEYAN...ARKWRIGHT...RUTLAND... PAYNE CITY...MACON...DRY BRANCH...FRANKLINTON...CROSS KEYS AND CLINTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3300 8356 3276 8348 3270 8390 3287 8393 TIME...MOT...LOC 1936Z 254DEG 13KT 3281 8376
Special weather statement, Jun 2, 3:51 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 PM EDT SUN JUN 2 2013
GAZ054>057-022015-
351 PM EDT SUN JUN 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL...40 MPH
WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING IN
SPALDING...FAYETTE...HENRY AND CLAYTON COUNTIES UNTIL 415 PM EDT...
AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER KENWOOD...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
KENWOOD...INMAN...WOOLSEY...RIVERDALE...JW SMITH
RESERVOIR...JONESBORO...FOREST PARK...BONANZA...IRONDALE...ATLANTA
MOTOR SPEEDWAY...FORT GILLEM...LAKE CITY...MORROW...LOVEJOY AND
HAMPTON. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
&&
LAT...LON 3361 8446 3364 8424 3363 8423 3364 8422
3365 8418 3356 8413 3357 8411 3355 8409
3333 8409 3335 8444 3355 8447
TIME...MOT...LOC 1951Z 264DEG 25KT 3347 8443Special weather statement, Jun 2, 3:57 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 PM EDT SUN JUN 2 2013
GAZ014-022>024-022045-
357 PM EDT SUN JUN 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL...45 MPH
WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING IN
BANKS...DAWSON...FORSYTH AND HALL COUNTIES UNTIL 445 PM EDT...
AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WAR HILL PARK...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
LUMPKIN...OAKWOOD...OSCARVILLE...CHESTATEE...WAR HILL
PARK...DOUGHERTY...MURRAYVILLE...GAINESVILLE...CLERMONT...GILLSVILLE.
..LULA...PINEFIELD CROSSROADS...HOLLINGSWORTH AND HOMER. RESIDENTS
IN THIS AREA SHOULD STAY INDOORS.
&&
LAT...LON 3444 8362 3450 8353 3449 8345 3447 8340
3443 8337 3431 8338 3427 8359 3429 8362
3426 8366 3420 8401 3438 8411 3443 8399
3442 8397 3451 8378 3451 8366
TIME...MOT...LOC 1957Z 250DEG 24KT 3431 8392The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:39 PM EDT | Special Weather Statement | FFC | Dade, Walker | 51 min |
| Jun 2, 3:11 AM EDT | Special Weather Statement | FFC | Murray | 49 min |
| Jun 2, 5:08 AM EDT | Special Weather Statement | FFC | Bartow, Fannin, Gilmer, Pickens | 52 min |
| Jun 2, 12:55 PM EDT | Special Weather Statement | FFC | Fannin, Murray | 50 min |
| Jun 2, 1:18 PM EDT | Special Weather Statement | FFC | Pickens | 27 min |
| Jun 2, 1:40 PM EDT | Special Weather Statement | FFC | Jasper | 35 min |
| Jun 2, 1:50 PM EDT | Special Weather Statement | FFC | Lumpkin, Pickens | 25 min |
| Jun 2, 1:55 PM EDT | Special Weather Statement | FFC | Carroll | 35 min |
| Jun 2, 2:07 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Lumpkin, White | 38 min |
| Jun 2, 2:17 PM EDT | Special Weather Statement | FFC | Putnam | 28 min |
| Jun 2, 2:30 PM EDT | Special Weather Statement | FFC | Jones | 30 min |
| Jun 2, 2:36 PM EDT | Special Weather Statement | FFC | Douglas | 24 min |
| Jun 2, 2:58 PM EDT | Special Weather Statement | FFC | White | 32 min |
| Jun 2, 3:02 PM EDT | Special Weather Statement | FFC | Douglas, Fulton | 28 min |
| Jun 2, 3:16 PM EDT | Special Weather Statement | FFC | Forsyth | 29 min |
| Jun 2, 3:26 PM EDT | Special Weather Statement | FFC | Fayette | 34 min |
| Jun 2, 3:36 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton, Gwinnett | 39 min |
| Jun 2, 3:43 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Jones, Twiggs, Wilkinson | 47 min |
| Jun 2, 3:51 PM EDT | Special Weather Statement | FFC | Clayton, Henry | 24 min |
| Jun 2, 3:57 PM EDT | Special Weather Statement | FFC | Banks, Hall | 48 min |
| Jun 2, 4:14 PM EDT | Special Weather Statement | FFC | Baldwin, Hancock | 46 min |
| Jun 2, 4:17 PM EDT | Severe Thunderstorm Warning | FFC | Henry, Newton, Rockdale | 43 min |
| Jun 2, 4:26 PM EDT | Special Weather Statement | FFC | Peach | 49 min |
| Jun 2, 4:30 PM EDT | Special Weather Statement | FFC | Barrow, Walton | 30 min |
| Jun 2, 4:31 PM EDT | Special Weather Statement | FFC | Wilkinson | 44 min |
| Jun 2, 4:56 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Jackson, Madison | 49 min |
| Jun 2, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Houston, Peach | 40 min |
| Jun 2, 5:06 PM EDT | Special Weather Statement | FFC | Morgan, Newton, Oconee, Walton | 24 min |
| Jun 2, 5:12 PM EDT | Special Weather Statement | FFC | Wilkinson | 48 min |
| Jun 2, 5:13 PM EDT | Special Weather Statement | FFC | Jackson, Madison | 47 min |
| Jun 2, 5:31 PM EDT | Special Weather Statement | FFC | Talbot | 44 min |
| Jun 2, 5:32 PM EDT | Special Weather Statement | FFC | Lamar, Monroe | 28 min |
| Jun 2, 5:41 PM EDT | Special Weather Statement | FFC | Morgan | 34 min |
| Jun 2, 5:45 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 30 min |
| Jun 2, 5:46 PM EDT | Special Weather Statement | FFC | Upson | 29 min |
| Jun 2, 6:14 PM EDT | Special Weather Statement | FFC | Taylor | 31 min |
| Jun 2, 6:18 PM EDT | Special Weather Statement | FFC | Oglethorpe | 12 min |
| Jun 2, 6:41 PM EDT | Special Weather Statement | FFC | Bibb | 34 min |
| Jun 2, 6:44 PM EDT | Special Weather Statement | FFC | Crawford, Peach | 31 min |
| Jun 2, 6:56 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Peach, Taylor | 49 min |
| Jun 2, 7:04 PM EDT | Special Weather Statement | FFC | Cobb | 26 min |
| Jun 2, 7:52 PM EDT | Special Weather Statement | FFC | Fulton | 23 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.